Aa
A
A
Close
Avatar universal

I think my son may have a neurological disorder

My son had been struggling with depression and anxiety for 1 year. He is currently on Luvox ER. It is his third antidepressant. Recently, he has begun showing symptoms that suggest possible neurological problems: stuttering; slurred speech; laughing while he is upset; and speaking incomprehensible jibberish. He sometimes starts a sentence then stops in the middle, unable to remember what he was saying. We have an appointment with a pediatric neurologist in October -- the soonest appointment we could get. Anyone have any idea what is going on? Any advice?
Cancel
2 Answers
Page 1 of 1
Avatar universal
It could be a side effect of the new medication. Many of the antidepressants have EPS side effects that mimic neurological disorders. Could also be serotonin syndrome. I would talk to the prescribing physician. If it's the med, when you stop it, the symptoms should stop shortly after, however, the MD needs to be aware that this is happening.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
As the nurse above said, the symptoms could definitely be related to the medication and the prescribing MD should be notified right away. Don't wait on this one. Get it checked out.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
15695260 tn?1443705964
Blank
Sara_MHModerator commented on Eating Disorders
Jan 20
15695260 tn?1443705964
Blank
Sara_MHModerator commented on kkparr33's status
Jan 20
4522800 tn?1470329434
Blank
VICourageous commented on stilltrying1965's status
Jan 15
Blank
Mood Tracker
Track Mood Symptoms
Start Tracking Now
Teen Depression Community Resources